Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 39, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 9, 2014, 1:17 PM MDT for Blaine County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 1:17 PM MDT (19:17 UTC)
- Expired
- Aug 9, 2014, 5:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 142 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WGUS55 KPIH 091917
FFWPIH
IDC013-092315-
/O.NEW.KPIH.FF.W.0039.140809T1917Z-140809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
117 PM MDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
* UNTIL 515 PM MDT
* AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER WEST CENTRAL BLAINE
COUNTY...OR NEAR KETCHUM...MOVING EAST AT 5 MPH.
LOCATIONS NEAR THE PATH OF INCLUDE...AREAS IN AND NEAR THE BEAVER
CREEK BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN AND NEAR THE BEAVER CREEK BURN AREA SHOULD BE ALERT FOR
FLOODING AND DEBRIS FLOWS...ESPECIALL IN AREAS BELOW THE BURN AREA.
&&
LAT...LON 4366 11463 4368 11430 4357 11430 4351 11431
4347 11452 4350 11458 4352 11459
$$
HEDGES2 follow-up statements
156
WGUS75 KPIH 092040
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
240 PM MDT SAT AUG 9 2014
IDC013-092315-
/O.CON.KPIH.FF.W.0039.000000T0000Z-140809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
240 PM MDT SAT AUG 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED OVER WEST CENTRAL BLAINE COUNTY...OR 13 MILES WEST OF
KETCHUM...MOVING EAST AT 5 MPH.
LOCATIONS NEAR THE PATH OF INCLUDE...AREAS IN AND NEAR THE BEAVER
CREEK BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN AND NEAR THE BEAVER CREEK BURN AREA SHOULD BE ALERT FOR
FLOODING AND DEBRIS FLOWS...ESPECIALL IN AREAS BELOW THE BURN AREA.
&&
LAT...LON 4366 11463 4368 11438 4357 11430 4351 11431
4347 11452 4350 11458 4352 11459
$$
HEDGES782
WGUS75 KPIH 092315
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
515 PM MDT SAT AUG 9 2014
IDC013-092325-
/O.EXP.KPIH.FF.W.0039.000000T0000Z-140809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
515 PM MDT SAT AUG 9 2014
...THE FLASH FLOOD WARNING WAS EXTENDED FOR WEST CENTRAL BLAINE
COUNTY...
LAT...LON 4366 11463 4368 11438 4357 11430 4351 11431
4347 11452 4350 11458 4352 11459
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:05 AM MDT, 10 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 3:05 AM MDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MDT SAT AUG 9 2014 .SHORT TERM...TODAY AND MONDAY. AS THE NEXT AREA OF LOW PRESSURE BEGINS FORMING OFF THE WEST COAST...ONE LAST REAL DISTURBANCE WILL SWING INTO EASTERN IDAHO TODAY. WHILE A LOT OF THE MOISTURE AND ENERGY STAYS TO OUR WEST...WE SHOULD SEE ENOUGH OF THIS SYSTEM TO HELP KICK OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DESPITE THE OVERALL MOISTURE CONTENT OF THE AIR DECREASING...WE STILL HAVE PLENTY OF LINGERING MOISTURE FROM ALL OF THE RECENT RAINS. EVEN WITH STORM COVERAGE A BIT LOWER...THE THREAT OF LOCALLY HEAVY RAINFALL AND SMALL HAIL EXISTS. WE WILL BE ISSUING A FLASH FLOOD WATCH FOR THE CENTRAL MOUNTAINS...SPECIFICALLY FOR THE BEAVER CREEK BURN AREA AND IMMEDIATE SURROUNDING LOCATIONS. DON'T BE SURPRISED IF WE SEE LOCALIZED FLOODING ELSEWHERE ACROSS EASTERN IDAHO IF A STORM OR MULTIPLE STORMS DEVELOP OVER THE SAME AREA. OTHERWISE...HIGH PRESSURE BUILDS OVERHEAD AS THE STORM OFFSHORE DEEPENS AND REMAINS STATIONARY. THERE WILL BE SOME MOISTURE MOVING THROUGH THE RIDGE FOR SHOWERS AND STORMS. THERE WILL BE A SLIGHTLY HIGHER CHANCE OVER WESTERN AREAS AS MOST OF THE MOISTURE WILL TRAVEL UP THE WEST SIDE OF THE RIDGE. TEMPERATURES THE NEXT COUPLE OF DAYS WILL BE WARMER WITH SOME PLACES HITTING LOW 90S IN THE AFTERNOON. KEYES .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. THE MODELS ARE STILL STRUGGLING WITH EVOLVING THE PATTERN ACROSS THE WEST. THEY ALL PROGRESS THE LOW INLAND THROUGH MIDWEEK WHICH WILL BRING ANOTHER HUGE INCREASE IN SHOWERS AND THUNDERSTORMS AS MORE MONSOON MOISTURE IS PUMPED NORTHWARD INTO OUR AREA. UNFORTUNATELY FOR SOME...ESPECIALLY THOSE WHO HAVE FLOODING CONCERNS AND ALSO FARMERS/RANCHERS TRYING TO GET HAY UP FROM THEIR FIELDS...THIS MEANS A COUPLE OF DAYS WITH MORE POSSIBLE HEAVY RAINFALL. BEYOND THAT...THE FORECAST REALLY HINGES ON HOW QUICKLY THE SYSTEM PUSHES EAST AND ALSO WHERE THE MAIN LOW TRACKS. THE ECMWF WANTS TO TAKE THE SLOW ROAD AND ALSO DRAG THE LOW RIGHT OVER IDAHO THROUGH THE END OF THE WEEK. THIS WOULD BE A WETTER PATTERN OBVIOUSLY. THE GFS WANTS TO TAKE THE LOW NORTH OF US AND BRING KEEP ANY REAL THREAT OF MOISTURE CLOSER TO THE MONTANA BORDER. FOR NOW...WE OPTED TO NOT STRAY TOO FAR FROM THE PREVIOUS FORECAST WHICH CALLS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE HOTTEST PART OF THE DAY AND OVER THE MOUNTAINS. TEMPERATURES SHOULD WARM UP NICELY TUESDAY WITH SOUTHERLY FLOW...BUT WILL COOL BACK DOWN WITH MORE CLOUDS AROUND AFTER THAT. KEYES && .AVIATION...AIR MASS SHOWING SOME SIGNS OF SLOW DRYING WITH UPPER RIDGE BEGINNING TO NUDGE INTO THE AREA. THUNDERSTORMS SHIFTING TOWARD MORE ISOLATED COVERAGE THOUGH SCATTERED SHOWERS STILL POSSIBLE. WILL KEEP VCTS AT EACH TERMINAL THIS AFTERNOON INTO EARLY EVENING. VFR CONDITIONS PREVAILING EXCEPT MVFR/IFR DIRECTLY WITHIN HEAVIER CONVECTION. DMH && .FIRE WEATHER...UPPER RIDGE BEGINNING TO NUDGE INTO EAST IDAHO. AIR MASS STILL QUITE MOIST SO SCATTERED SHOWERS/ISOLATED THUNDERSTORMS EXPECTED ESPECIALLY HIGHER ELEVATION REGIONS. LOCALLY HEAVY RAIN STILL A POTENTIAL THREAT. BECOMING MORE CONFIDENT IN RELATIVE BREAK IN THE PATTERN FOR SUNDAY WITH RIDGE AXIS OVERHEAD. FLOW SHIFTS MORE SOUTHERLY INTO MONDAY FOR ANOTHER SURGE OF MOISTURE THROUGH THE GREAT BASIN INTO EAST IDAHO. THIS SHOULD LEAD TO INCREASE IN THUNDERSTORM ACTIVITY MONDAY INTO MIDWEEK. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING IDZ031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:01 PM MDT | Special Weather Statement | PIH | Oneida | 44 min |
| Aug 8, 6:15 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 4 min |
| Aug 8, 6:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Cassia, Minidoka, Power | 39 min |
| Aug 8, 6:35 PM MDT | Special Weather Statement | PIH | Bear Lake | 55 min |
| Aug 8, 7:04 PM MDT | Special Weather Statement | PIH | Bingham | 56 min |
| Aug 8, 7:35 PM MDT | Special Weather Statement | PIH | Bear Lake | 55 min |
| Aug 8, 7:45 PM MDT | Special Weather Statement | PIH | Franklin | 60 min |
| Aug 8, 8:01 PM MDT | Special Weather Statement | PIH | Bannock | 59 min |
| Aug 8, 8:27 PM MDT | Special Weather Statement | PIH | Bear Lake | 63 min |
| Aug 8, 8:52 PM MDT | Special Weather Statement | PIH | Caribou | 53 min |
| Aug 8, 9:22 PM MDT | Special Weather Statement | PIH | Camas | 53 min |
| Aug 8, 9:52 PM MDT | Flash Flood Warning | PIH | Blaine | 2 hr |
| Aug 9, 3:06 AM MDT | Flash Flood Watch | PIH | 17 hr | |
| Aug 9, 3:17 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Aug 9, 3:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Aug 9, 3:38 PM MDT | Special Weather Statement | PIH | Blaine | 52 min |
| Aug 9, 3:48 PM MDT | Special Weather Statement | PIH | Custer | 57 min |
| Aug 9, 4:21 PM MDT | Special Weather Statement | PIH | Franklin | 54 min |
| Aug 9, 4:25 PM MDT | Special Weather Statement | PIH | Cassia | 50 min |
| Aug 9, 4:30 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Aug 9, 4:44 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Aug 9, 5:12 PM MDT | Flash Flood Warning | PIH | Blaine | 2 hr |
| Aug 9, 5:30 PM MDT | Special Weather Statement | PIH | Minidoka | 60 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.